Alert archive / Missouri / Frost Advisories in 2011

Frost Advisory 2, NWS Springfield, MO

October 19, 201111 counties in Missouri

NWS Springfield, MO issued this frost advisory at Oct 19, 2011, 3:10 PM CDT for 11 counties in Missouri. It took effect at Oct 20, 2011, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2011, 3:10 PM CDT (20:10 UTC)
In effect from
Oct 20, 2011, 1:00 AM CDT
Expired
Oct 20, 2011, 9:00 AM CDT
In force
8 hr
Issued by
NWS Springfield, MO

Counties Camden County, MO, Douglas County, MO, Howell County, MO, Laclede County, MO, Miller County, MO, Morgan County, MO, Ozark County, MO, Pulaski County, MO, Taney County, MO, Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 85 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-93 m²/s²
0-3 km storm-relative helicity
-85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WWUS73 KSGF 192010
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CDT WED OCT 19 2011

...FREEZING TEMPERATURES AND FROST LIKELY TONIGHT...

.A COLD CANADIAN AIR MASS WILL SETTLE OVER THE OZARKS THROUGH THE
END OF THE WEEK AS HIGH PRESSURE SLOWLY BUILDS ACROSS THE PLAINS.
NEAR OR BELOW FREEZING TEMPERATURES WILL IMPACT AREAS FROM
SOUTHEAST KANSAS INTO WESTERN MISSOURI TONIGHT.

FREEZING TEMPERATURES AND WIDESPREAD FROST WILL LIKELY IMPACT THE
ENTIRE AREA THURSDAY NIGHT AND EARLY FRIDAY MORNING.

MOZ055-068-080-091-201400-
/O.EXA.KSGF.FZ.W.0003.111020T0600Z-111020T1400Z/
BENTON-HICKORY-DALLAS-WEBSTER-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...HERMITAGE...
BUFFALO...MARSHFIELD...ROGERSVILLE
310 PM CDT WED OCT 19 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. 

* TIMING AND AREAS AFFECTED...AREAS WEST OF A WARSAW TO MARSHFIELD
  TO GALENA LINE WILL EXPERIENCE FREEZING TEMPERATURES AND FROST
  LATE TONIGHT AND EARLY THURSDAY MORNING.

  FREEZING TEMPERATURES AND FROST WILL LIKELY OCCUR AGAIN LATE
  THURSDAY NIGHT AND EARLY FRIDAY MORNING.

* TEMPERATURES...AREA TEMPERATURES WILL FALL TO OR BELOW FREEZING
  MAINLY BETWEEN 2 AM AND 8 AM THURSDAY MORNING. FROST WILL ALSO 
  BE LIKELY ACROSS THE AREA.

* IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE
  HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION.
  FREEZING TEMPERATURES CAN ALSO DAMAGE UNDRAINED HOSES AND
  SPRINKLER SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ073-097-101-MOZ066-067-077>079-088>090-093>095-101>103-201400-
/O.CON.KSGF.FZ.W.0003.111020T0600Z-111020T1400Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-POLK-
JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA...
LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...NEOSHO...AURORA...
MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA
310 PM CDT WED OCT 19 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY. 

* TIMING AND AREAS AFFECTED...AREAS WEST OF A WARSAW TO MARSHFIELD
  TO GALENA LINE WILL EXPERIENCE FREEZING TEMPERATURES AND FROST
  LATE TONIGHT AND EARLY THURSDAY MORNING.

  FREEZING TEMPERATURES AND FROST WILL LIKELY OCCUR AGAIN LATE
  THURSDAY NIGHT AND EARLY FRIDAY MORNING.

* TEMPERATURES...AREA TEMPERATURES WILL FALL TO OR BELOW FREEZING
  MAINLY BETWEEN 2 AM AND 8 AM THURSDAY MORNING. FROST WILL ALSO 
  BE LIKELY ACROSS THE AREA.

* IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE
  HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION.
  FREEZING TEMPERATURES CAN ALSO DAMAGE UNDRAINED HOSES AND
  SPRINKLER SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MOZ056-057-069-070-081-082-092-096-097-104-105-201400-
/O.NEW.KSGF.FR.Y.0002.111020T0600Z-111020T1400Z/
MORGAN-MILLER-CAMDEN-PULASKI-LACLEDE-TEXAS-WRIGHT-DOUGLAS-HOWELL-
TANEY-OZARK-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE...
LEBANON...HOUSTON...CABOOL...MOUNTAIN GROVE...MANSFIELD...AVA...
WEST PLAINS...BRANSON...FORSYTH...GAINESVILLE...THEODOSIA
310 PM CDT WED OCT 19 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. 

* TIMING AND AREAS AFFECTED...WIDESPREAD FROST IS EXPECTED LATE
  TONIGHT AND EARLY THURSDAY MORNING FROM THE LAKE OF THE OZARKS
  REGION...SOUTH INTO THE BRANSON AND WEST PLAINS AREA.

* TEMPERATURES...OVERNIGHT LOWS WILL FALL INTO THE LOWER AND
  MIDDLE 30S. SOME LOCATIONS MAY BRIEFLY REACH THE FREEZING
  MARK.

* IMPACTS...FROST WILL LIKELY DAMAGE TENDER AND UNPROTECTED
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SCHAUMANN
4 follow-up statements
448 
WWUS73 KSGF 192101
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
401 PM CDT WED OCT 19 2011

...FREEZING TEMPERATURES AND FROST LIKELY TONIGHT...

.A COLD CANADIAN AIR MASS WILL SETTLE OVER THE OZARKS THROUGH THE
END OF THE WEEK AS HIGH PRESSURE SLOWLY BUILDS ACROSS THE PLAINS.
NEAR OR BELOW FREEZING TEMPERATURES WILL IMPACT AREAS FROM
SOUTHEAST KANSAS INTO WESTERN MISSOURI TONIGHT.

FREEZING TEMPERATURES AND WIDESPREAD FROST WILL LIKELY IMPACT THE
ENTIRE AREA THURSDAY NIGHT AND EARLY FRIDAY MORNING.

KSZ073-097-101-MOZ055-066>068-077>080-088>091-093>095-101>103-
200915-
/O.CON.KSGF.FZ.W.0003.111020T0600Z-111020T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE-
CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...NEOSHO...AURORA...
MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA
401 PM CDT WED OCT 19 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY. 

* TIMING AND AREAS AFFECTED...AREAS WEST OF A WARSAW TO MARSHFIELD
  TO GALENA LINE WILL EXPERIENCE FREEZING TEMPERATURES AND FROST
  LATE TONIGHT AND EARLY THURSDAY MORNING.

  FREEZING TEMPERATURES AND FROST WILL LIKELY OCCUR AGAIN LATE  
  THURSDAY NIGHT AND EARLY FRIDAY MORNING.

* TEMPERATURES...AREA TEMPERATURES WILL FALL TO OR BELOW FREEZING
  MAINLY BETWEEN 2 AM AND 8 AM THURSDAY MORNING. FROST WILL ALSO
  BE LIKELY ACROSS THE AREA.

* IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE
  HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION.
  FREEZING TEMPERATURES CAN ALSO DAMAGE UNDRAINED HOSES AND
  SPRINKLER SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MOZ056-057-069-070-081-082-092-096-097-104-105-200915-
/O.CON.KSGF.FR.Y.0002.111020T0600Z-111020T1400Z/
MORGAN-MILLER-CAMDEN-PULASKI-LACLEDE-TEXAS-WRIGHT-DOUGLAS-HOWELL-
TANEY-OZARK-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE...
LEBANON...HOUSTON...CABOOL...MOUNTAIN GROVE...MANSFIELD...AVA...
WEST PLAINS...BRANSON...FORSYTH...GAINESVILLE...THEODOSIA
401 PM CDT WED OCT 19 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY. 

* TIMING AND AREAS AFFECTED...WIDESPREAD FROST IS EXPECTED LATE
  TONIGHT AND EARLY THURSDAY MORNING FROM THE LAKE OF THE OZARKS
  REGION...SOUTH INTO THE BRANSON AND WEST PLAINS AREA.

* TEMPERATURES...OVERNIGHT LOWS WILL FALL INTO THE LOWER AND
  MIDDLE 30S. SOME LOCATIONS MAY BRIEFLY REACH THE FREEZING
  MARK.

* IMPACTS...FROST WILL LIKELY DAMAGE TENDER AND UNPROTECTED
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SCHAUMANN
030 
WWUS73 KSGF 200521
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1221 AM CDT THU OCT 20 2011

...FREEZING TEMPERATURES AND FROST LIKELY TONIGHT...

.A COLD CANADIAN AIR MASS WILL SETTLE OVER THE OZARKS THROUGH THE
END OF THE WEEK AS HIGH PRESSURE SLOWLY BUILDS ACROSS THE PLAINS.
NEAR OR BELOW FREEZING TEMPERATURES WILL IMPACT AREAS FROM
SOUTHEAST KANSAS INTO WESTERN MISSOURI TONIGHT.

FREEZING TEMPERATURES AND WIDESPREAD FROST WILL LIKELY IMPACT THE
ENTIRE AREA THURSDAY NIGHT AND EARLY FRIDAY MORNING.

KSZ073-097-101-MOZ055-066>068-077>080-088>091-093>095-101>103-
201400-
/O.CON.KSGF.FZ.W.0003.111020T0600Z-111020T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE-
CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...NEOSHO...AURORA...
MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA
1221 AM CDT THU OCT 20 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* SHORT TERM TRENDS...TEMPERATURES AT MIDNIGHT HAD COOLED INTO
  THE MIDDLE AND UPPER 30S NEAR THE MISSOURI KANSAS BORDER WHERE
  THE SKY HAD CLEARED. FARTHER EAST THE TEMPERATURES REMAINED IN
  THE 40S WHERE CLOUDS LINGERED. THE SKY WILL GRADUALLY CLEAR FROM
  WEST OVERNIGHT ALLOWING TEMPERATURES TO FALL NEAR OR BELOW
  FREEZING BY DAY BREAK.

* TIMING AND AREAS AFFECTED...AREAS WEST OF A WARSAW TO MARSHFIELD
  TO GALENA LINE WILL EXPERIENCE FREEZING TEMPERATURES AND FROST
  LATE TONIGHT AND EARLY THURSDAY MORNING. 

  FREEZING TEMPERATURES AND FROST WILL LIKELY OCCUR AGAIN LATE  
  THURSDAY NIGHT AND EARLY FRIDAY MORNING.

* TEMPERATURES...AREA TEMPERATURES WILL FALL TO OR BELOW FREEZING
  MAINLY BETWEEN 4 AM AND 8 AM THURSDAY MORNING. FROST WILL ALSO
  BE LIKELY ACROSS THE AREA.

* IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE HOURS
  CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION. FREEZING
  TEMPERATURES CAN ALSO DAMAGE UNDRAINED HOSES AND SPRINKLER
  SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MOZ056-057-069-070-081-082-092-096-097-104-105-201400-
/O.CON.KSGF.FR.Y.0002.111020T0600Z-111020T1400Z/
MORGAN-MILLER-CAMDEN-PULASKI-LACLEDE-TEXAS-WRIGHT-DOUGLAS-HOWELL-
TANEY-OZARK-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE...
LEBANON...HOUSTON...CABOOL...MOUNTAIN GROVE...MANSFIELD...AVA...
WEST PLAINS...BRANSON...FORSYTH...GAINESVILLE...THEODOSIA
1221 AM CDT THU OCT 20 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* SHORT TERM TRENDS...CLOUDS LINGERED ACROSS THE ADVISORY AREA AT
  MIDNIGHT KEEPING TEMPERATURES IN THE 40S. THE SKY WILL GRADUALLY
  CLEAR FROM THE WEST OVERNIGHT ALLOWING TEMPERATURES TO FALL INTO
  THE LOWER AND MIDDLE 30S BY DAY BREAK.

* TIMING AND AREAS AFFECTED...AREAS OF FROST IS EXPECTED EARLY
  THURSDAY MORNING FROM THE LAKE OF THE OZARKS REGION...SOUTH INTO
  THE BRANSON AND WEST PLAINS AREA.

* TEMPERATURES...LOW TEMPERATURES BY DAY BREAK THURSDAY WILL FALL
  INTO THE LOWER AND MIDDLE 30S. SOME LOCATIONS MAY BRIEFLY REACH
  THE FREEZING MARK.

* IMPACTS...FROST WILL LIKELY DAMAGE TENDER AND UNPROTECTED VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FOSTER
599 
WWUS73 KSGF 200910
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
410 AM CDT THU OCT 20 2011

...FROST LIKELY TONIGHT...

.A COLD CANADIAN AIR MASS WILL SETTLE OVER THE OZARKS THIS MORNING
INTO TONIGHT AS HIGH PRESSURE SLOWLY BUILDS ACROSS THE PLAINS.
TEMPERATURES NEAR THE FREEZING MARK WILL IMPACT ALL AREAS FROM
SOUTHEAST KANSAS INTO SOUTHWEST MISSOURI EARLY THIS MORNING AND
AGAIN ON FRIDAY MORNING CAUSING WIDESPREAD FROST TO OCCUR.

KSZ073-097-101-MOZ055-066>068-077>080-088>091-093>095-101>103-
202115-
/O.NEW.KSGF.FR.Y.0003.111021T0800Z-111021T1400Z/
/O.CON.KSGF.FZ.W.0003.000000T0000Z-111020T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE-
CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...NEOSHO...AURORA...
MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA
410 AM CDT THU OCT 20 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. A
FREEZE WARNING ALSO REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING.

* SHORT TERM TRENDS...TEMPERATURES EARLY THIS MORNING HAD COOLED
  INTO THE MIDDLE AND UPPER 30S NEAR THE MISSOURI KANSAS BORDER
  WHERE THE SKY HAD CLEARED. FARTHER EAST THE TEMPERATURES
  REMAINED IN THE 40S WHERE CLOUDS LINGERED. THE SKY WILL
  GRADUALLY CLEAR FROM WEST BY SUNRISE ALLOWING TEMPERATURES TO
  FALL NEAR OR BELOW FREEZING.

* TIMING AND AREAS AFFECTED...AREAS WEST OF A WARSAW TO MARSHFIELD
  TO GALENA LINE WILL EXPERIENCE FREEZING TEMPERATURES AND FROST EARLY
  THURSDAY MORNING.

  WIDESPREAD FROST WILL LIKELY OCCUR AGAIN LATE THURSDAY NIGHT AND
  EARLY FRIDAY MORNING.

* TEMPERATURES...AREA TEMPERATURES WILL FALL TO OR BELOW FREEZING
  MAINLY BETWEEN 4 AM AND 8 AM THURSDAY MORNING. FROST WILL ALSO
  BE LIKELY ACROSS THE AREA.

* IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE
  HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION.
  FREEZING TEMPERATURES CAN ALSO DAMAGE UNDRAINED HOSES AND
  SPRINKLER SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MOZ056-057-069-070-081-082-092-096-097-104-105-202115-
/O.NEW.KSGF.FR.Y.0003.111021T0800Z-111021T1400Z/
/O.CON.KSGF.FR.Y.0002.000000T0000Z-111020T1400Z/
MORGAN-MILLER-CAMDEN-PULASKI-LACLEDE-TEXAS-WRIGHT-DOUGLAS-HOWELL-
TANEY-OZARK-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE...
LEBANON...HOUSTON...CABOOL...MOUNTAIN GROVE...MANSFIELD...AVA...
WEST PLAINS...BRANSON...FORSYTH...GAINESVILLE...THEODOSIA
410 AM CDT THU OCT 20 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* SHORT TERM TRENDS...CLOUDS LINGERED ACROSS THE ADVISORY AREA
  EARLY THIS MORNING KEEPING TEMPERATURES IN THE 40S. THE SKY WILL
  GRADUALLY CLEAR FROM THE WEST BY SUNRISE ALLOWING TEMPERATURES
  TO FALL INTO THE LOWER AND MIDDLE 30S.

* TIMING AND AREAS AFFECTED...AREAS OF FROST ARE EXPECTED EARLY THURSDAY
  MORNING FROM THE LAKE OF THE OZARKS REGION...SOUTH INTO THE
  BRANSON AND WEST PLAINS AREA.

  WIDESPREAD FROST WILL LIKELY OCCUR AGAIN LATE THURSDAY NIGHT AND
  EARLY FRIDAY MORNING.

* TEMPERATURES...LOW TEMPERATURES BY DAY BREAK THURSDAY WILL FALL
  INTO THE LOWER AND MIDDLE 30S. SOME LOCATIONS MAY BRIEFLY REACH
  THE FREEZING MARK.

* IMPACTS...FROST WILL LIKELY DAMAGE TENDER AND UNPROTECTED
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MOZ058-071-083-098-106-202115-
/O.NEW.KSGF.FR.Y.0003.111021T0800Z-111021T1400Z/
MARIES-PHELPS-DENT-SHANNON-OREGON-
INCLUDING THE CITIES OF...VIENNA...ROLLA...SALEM...WINONA...
EMINENCE...THAYER...ALTON
410 AM CDT THU OCT 20 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. 

* TIMING AND AREAS AFFECTED...AREAS OF WIDESPREAD FROST ARE
  EXPECTED EARLY FRIDAY MORNING FROM VIENNA...SOUTH INTO THE
  EMINENCE AND ALTON AREAS.

* TEMPERATURE...LOW TEMPERATURES BY DAY BREAK FRIDAY WILL BE AROUND THE
  FREEZING MARK.

* IMPACTS...FROST WILL LIKELY DAMAGE TENDER AND UNPROTECTED
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

GAEDE
125 
WWUS73 KSGF 201401
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 AM CDT THU OCT 20 2011

...FROST LIKELY TONIGHT...

.A COLD CANADIAN AIR MASS WILL CONTINUE TO SETTLE OVER THE OZARKS
TODAY AS HIGH PRESSURE BUILDS ACROSS THE AREA. TEMPERATURES NEAR
OR SLIGHTLY BELOW THE FREEZING MARK WILL IMPACT ALL AREAS FROM
SOUTHEAST KANSAS INTO THE MISSOURI OZARKS TONIGHT CAUSING
WIDESPREAD FROST TO OCCUR.

KSZ073-097-101-MOZ055-066>068-077>080-088>091-093>095-101>103-
210215-
/O.EXP.KSGF.FZ.W.0003.000000T0000Z-111020T1400Z/
/O.CON.KSGF.FR.Y.0003.111021T0800Z-111021T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE-
CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...NEOSHO...AURORA...
MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA
901 AM CDT THU OCT 20 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. A FROST
ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. 

* TIMING AND AREAS AFFECTED...ALL OF THE MISSOURI OZARKS AND
  EXTREME SOUTHEASTERN KANSAS WILL EXPERIENCE NEAR FREEZING
  TEMPERATURES AND FROST LATE TONIGHT AND EARLY FRIDAY MORNING.

* TEMPERATURES...AREA TEMPERATURES WILL FALL TO OR BELOW FREEZING
  LATE TONIGHT AND EARLY FRIDAY MORNING. FROST WILL ALSO BE
  LIKELY ACROSS THE AREA.

* IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE
  HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION.
  FREEZING TEMPERATURES CAN ALSO DAMAGE UNDRAINED HOSES AND
  SPRINKLER SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MOZ056-057-069-070-081-082-092-096-097-104-105-210215-
/O.EXP.KSGF.FR.Y.0002.000000T0000Z-111020T1400Z/
/O.CON.KSGF.FR.Y.0003.111021T0800Z-111021T1400Z/
MORGAN-MILLER-CAMDEN-PULASKI-LACLEDE-TEXAS-WRIGHT-DOUGLAS-HOWELL-
TANEY-OZARK-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE...
LEBANON...HOUSTON...CABOOL...MOUNTAIN GROVE...MANSFIELD...AVA...
WEST PLAINS...BRANSON...FORSYTH...GAINESVILLE...THEODOSIA
901 AM CDT THU OCT 20 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...
...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. A FROST
ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. 

* TIMING AND AREAS AFFECTED...ALL OF THE MISSOURI OZARKS AND
  EXTREME SOUTHEASTERN KANSAS WILL EXPERIENCE NEAR FREEZING
  TEMPERATURES AND FROST LATE TONIGHT AND EARLY FRIDAY MORNING.

* TEMPERATURES...AREA TEMPERATURES WILL FALL TO OR BELOW FREEZING
  LATE TONIGHT AND EARLY FRIDAY MORNING. FROST WILL ALSO BE
  LIKELY ACROSS THE AREA.

* IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE
  HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION.
  FREEZING TEMPERATURES CAN ALSO DAMAGE UNDRAINED HOSES AND
  SPRINKLER SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MOZ058-071-083-098-106-210215-
/O.CON.KSGF.FR.Y.0003.111021T0800Z-111021T1400Z/
MARIES-PHELPS-DENT-SHANNON-OREGON-
INCLUDING THE CITIES OF...VIENNA...ROLLA...SALEM...WINONA...
EMINENCE...THAYER...ALTON
901 AM CDT THU OCT 20 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. 

* TIMING AND AREAS AFFECTED...ALL OF THE MISSOURI OZARKS AND
  EXTREME SOUTHEASTERN KANSAS WILL EXPERIENCE NEAR FREEZING
  TEMPERATURES AND FROST LATE TONIGHT AND EARLY FRIDAY MORNING.

* TEMPERATURES...AREA TEMPERATURES WILL FALL TO OR BELOW FREEZING
  LATE TONIGHT AND EARLY FRIDAY MORNING. FROST WILL ALSO BE
  LIKELY ACROSS THE AREA.

* IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE
  HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION.
  FREEZING TEMPERATURES CAN ALSO DAMAGE UNDRAINED HOSES AND
  SPRINKLER SYSTEMS.

&&

$$

COLUCCI

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Oct 19, 11:39 AM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Oct 19, 11:39 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1139 AM CDT WED OCT 19 2011

...UPDATE TO AVIATION...

.UPDATE...

MADE A QUICK UPDATE TO INSERT PATCHY DRIZZLE EAST OF THE HIGHWAY
65 CORRIDOR TODAY. CALLS TO THE LAKE OF THE OZARKS REGION CONFIRM
DRIZZLE IS FALLING BENEATH THE LIGHT RADAR RETURNS ACROSS THE
AREA. WE HAVE ALSO SEEN ASOS/AWOS VISIBILITIES DROP DOWN TO 5SM OR
LESS AT TIMES. CLOUD TOP TEMPS MAY GET COLD ENOUGH TO SUPPORT MORE
OF A LIGHT RAIN THAN A DRIZZLE AT TIMES...BUT THINK DRIZZLE WILL
BE THE PREVALENT PRECIPITATION TYPE.

SCHAUMANN

&&

.DISCUSSION...
/ISSUED 235 AM CDT WED OCT 19 2011/

AN UPPER LEVEL TROUGH CONTINUED TO DEEPEN ACROSS THE MISSISSIPPI
VALLEY EARLY WEDNESDAY ALLOWING THE COLDEST AIR MASS OF THE SEASON
TO SPILL INTO THE CENTRAL U.S. CLOUDS CONTINUED TO IMPACT THE
EASTERN OZARKS AS MOISTURE WRAPPED AROUND A DEVELOPING DEEP
CYCLONIC FLOW.

AN EXPANSIVE SURFACE HIGH PRESSURE SYSTEM WILL GRADUALLY BUILD
INTO THE REGION OVER THE NEXT COUPLE OF DAYS AS THE UPPER TROUGH
CLOSES OFF AND LIFTS SLOWLY OFF TO THE NORTHEAST. THIS WILL
MAINTAIN A DEEP NORTHERLY FLOW AND COLD AIR ADVECTION. MANY AREAS
ACROSS THE OZARKS MAY NOT GET OUT OF THE 40S TODAY AND LOWER 50S
ON THURSDAY.

THE SURFACE PRESSURE GRADIENT AND SUBSEQUENT MIXING...AND
RESIDUAL CLOUD COVER WILL COMPLICATE COOLING POTENTIAL TONIGHT.
EXPECT THE COLDEST TEMPERATURES TO EXIST ACROSS SOUTHEAST KANSAS
INTO WEST CENTRAL AND SOUTHWEST MISSOURI CLOSER TO THE SURFACE
HIGH PRESSURE RIDGE STRETCHING NORTH TO SOUTH ACROSS THE PLAINS.
TEMPERATURES WILL LIKELY FALL TO OR BELOW FREEZING EARLY THURSDAY
MORNING IN THIS AREA. IT IS UNCERTAIN WHETHER A HARD FREEZE WILL
OCCUR AS READINGS MAY REMAIN JUST AT FREEZING FOR A RELATIVELY SHORT
PERIOD OF TIME...BUT FEEL THE RISK WARRANTS AN UPGRADE TO A FREEZE
WARNING BASICALLY WEST OF HIGHWAY 65. THE FREEZE WATCH TO THE EAST
WILL BE CANCELLED AS FORECAST LOWS ARE ABOVE FREEZING. PATCHY TO
AREAS OF FROST WILL BE POSSIBLE TONIGHT MAINLY IN SHELTERED AREAS.

FREEZING TEMPERATURES AND MORE WIDESPREAD FROST APPEAR MORE LIKELY
ACROSS THE FORECAST AREA THURSDAY NIGHT AS THE SURFACE HIGH BUILDS
INTO THE REGION ALLOWING FOR BETTER RADIATIONAL COOLING. AN
ADDITIONAL FREEZE WATCH WILL NOT BE ISSUED AT THIS TIME...BUT THE
POTENTIAL FOR FROST AND A FREEZE WILL BE MENTIONED IN THE EXISTING
FREEZE WARNING AND HAZARDOUS WEATHER OUTLOOK.

A GRADUAL WARMING TREND WILL BEGIN FRIDAY AS SURFACE HIGH PRESSURE
SLIDES TO THE EAST AND 500 MB HEIGHTS RECOVER THE WAKE OF THE
DEPARTING TROUGH. A MINOR SHORTWAVE AND ASSOCIATED WEAK FRONT
WILL PUSH ACROSS THE REGION LATER IN THE WEEKEND. AN INCREASE IN
CLOUDS AND ONLY A SLIGHT CHANCE OF SHOWERS IS EXPECTED AS MOISTURE
AVAILABILITY WILL BE LIMITED WITH THIS SYSTEM.

FOSTER

&&

.AVIATION...

MVFR CEILINGS WILL CONTINUE TO BUILD SOUTH OUT OF CENTRAL MISSOURI
THIS AFTERNOON. THE LATEST SHORT TERM MODEL GUIDANCE AND UPSTREAM
OBSERVATIONS INDICATE THAT MVFR CEILINGS WILL PREVAIL THIS
AFTERNOON AT KSGF AND KBBG. THIS DECK OF CLOUDS WILL SPREAD BACK
INTO THE KJLN AERODROME...BUT CEILINGS WILL REMAIN IN THE VFR
CATEGORY. THE CLOUDS ARE THEN EXPECTED TO DECREASE THIS EVENING
WITH VFR THEN PREVAILING THROUGH THURSDAY MORNING. BRISK AND GUSTY
NORTHWEST WINDS THIS AFTERNOON WILL DECREASE BY SUNSET.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WARNING FROM 1 AM TO 9 AM CDT THURSDAY FOR MOZ066-067-
     077>079-088>090-093>095-101>103.

KS...FREEZE WARNING FROM 1 AM TO 9 AM CDT THURSDAY FOR KSZ073-097-101.

&&
Hazardous weather outlook, Oct 19, 12:54 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 PM CDT WED OCT 19 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1254 PM CDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  SIGNIFICANT FROST AND FREEZE RISK.
  ELEVATED FIRE WEATHER RISK.

DISCUSSION...

  LOW TEMPERATURES TONIGHT WILL FALL TO NEAR OR BELOW FREEZING
  FROM SOUTHEAST KANSAS INTO SOUTHWEST AND WEST CENTRAL MISSOURI.

  PATCHY TO AREAS OF FROST WILL BE POSSIBLE ACROSS THE OUTLOOK
  AREA MAINLY IN SHELTERED AREAS.

  ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON
  WEST OF HIGHWAY 71.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  AN ELEVATED TO SIGNIFICANT RISK OF A FROST OR FREEZE IS
  EXPECTED THURSDAY NIGHT. TEMPERATURES MAY AGAIN APPROACH
  FREEZING FRIDAY NIGHT ACROSS PORTIONS OF SOUTH CENTRAL
  MISSOURI.

  ELEVATED FIRE WEATHER CONDITIONS ARE AGAIN EXPECTED THURSDAY
  AFTERNOON WEST OF HIGHWAY 71.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 3:50 AM CDTFreeze WarningSGFBarry, Barton, Benton, Cedar, Christian, Dade and 12 more29 hr

Nearby

Frost Advisories in Missouri, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.